Jump to content
CrazyBoards.org

Recommended Posts

So I'm trying to learn more about propanolol now that I' m puting it into my body.

I feel like it's making a  difference already (I'm taking for EPS tremors) and I'm only on day 4 which is 20mg in am and 20g in pm. 

Is it possible that that dose could have an effect? 

Also, I'm dealing with orthostatic hypotension.  Will the go away on its own?

Share this post


Link to post
Share on other sites
1 hour ago, dancesintherain said:

So I'm trying to learn more about propanolol now that I' m puting it into my body.

I feel like it's making a  difference already (I'm taking for EPS tremors) and I'm only on day 4 which is 20mg in am and 20g in pm. 

Is it possible that that dose could have an effect? 

Also, I'm dealing with orthostatic hypotension.  Will the go away on its own?

1- I know for lithium tremors it can help at pretty low doses but I’m not sure about the window for EPS

2 - I guess it could, but I’d tell your doc and monitor it closely.before any dose increase 

Share this post


Link to post
Share on other sites
3 minutes ago, Iceberg said:

1- I know for lithium tremors it can help at pretty low doses but I’m not sure about the window for EPS

2 - I guess it could, but I’d tell your doc and monitor it closely.before any dose increase 

thanks @Iceberg.  I'm not sure if we know that it's fanapt/zyprexa versus ilthium.  We're kind of making educated guesses/

I'll know that she knows about it.  I was surprised that she watned me to go from 20mg to 40mg after only three days.  I've got a blood pressure monitor in the mail, but for now she wants me checking my puls each time.  I don't know it's the exact cause.

Share this post


Link to post
Share on other sites

I take 60 mg a day as a timed release 20 mg dose and that is all I need for EPS. I used to take 20 mg tid but discovered there is a 60 mg ER formulation

Share this post


Link to post
Share on other sites

good to know.  I'll see if 40mg works out first just because I don't want to lower it  more than necessary with the prazosin complication. 

Share this post


Link to post
Share on other sites
On 5/17/2020 at 9:23 PM, dancesintherain said:

So I'm trying to learn more about propanolol now that I' m puting it into my body.

I feel like it's making a  difference already (I'm taking for EPS tremors) and I'm only on day 4 which is 20mg in am and 20g in pm. 

Is it possible that that dose could have an effect? 

Also, I'm dealing with orthostatic hypotension.  Will the go away on its own?

1. Absolutely. I used to get by when I first started it years ago with just 10 mg/day for essential tremor, but gradually had to increase it.

2. Orthostatic hypotension may or may not go away. It likely will, but it also depends on what dose you end up on. I'm on the 60 mg long-acting version, and with that I still get orthostatic hypotension just about every time I get up (some times worse than others). Just remember to take a breath while you're standing up, and to get up in "stages." (I.e., if you're laying down, sit up and just sit there for a bit first, then stand up and stand there for a bit to gather yourself, making sure you're taking deep breaths but not hyperventilating or anything, make sure you have something to hold onto or safely fall back onto in case you pass out...)

On 5/18/2020 at 2:14 PM, notloki said:

I take 60 mg a day as a timed release 20 mg dose and that is all I need for EPS. I used to take 20 mg tid but discovered there is a 60 mg ER formulation

I absolutely think (in my experience) that for tremor of any kind, the long-acting formulation is the best (at least insofar as it's more convenient to take it once/twice daily than to take the IR version upwards of twice daily up to 4x/day). Its lowest dose starts at 60 mg, but goes up to 160 mg. For essential tremor, I think the max indicated dose is up to 320 mg/day. In my experience, the instant release is especially good for doses < 60 mg/day (I guess that's really you're only choice for those doses lol) and for anxiety/panic, as the shorter acting version allows you to take how ever much you need whenever you need it (like if you're prescribed 40 mg up to 3-4x/day, you may not need but 1 or 2 doses per day, if any, or you may need all 3 or 4 doses, it's more flexible I guess is what I'm saying).

Share this post


Link to post
Share on other sites

thanks!  I'll see how th eIR goes and then explore if ER is necessary .  I feel like I can tell a difference.  It feels like I'm tremor-ing less.  I wish I could go out in public o I could get someone else's opinion on it.  But I'll play it safe with the orthostatic hypotension.  That sounds like what it is--I get dizzy with big motion changes.  I also find that if I walk to the kitchen to get something, I have to sit down in a chair beside the refrigerator and regroup before getting something from the fridge.  It's a little annoying, but tbetter than a neurological side effect.

Share this post


Link to post
Share on other sites
3 hours ago, dancesintherain said:

I wish I could go out in public o I could get someone else's opinion on it.

I know what you mean with this so very much. Back when I was on Lamictal, which exacerbated my tremor more and more the higher I went in dose on it, I didn't realize just how bad my tremor was getting until concerned strangers started asking if I was okay. When I was very first raised to 300 mg/day for the first time, a few days afterwards, I was about to go to Oktoberfest with my brother and some friends, and we stopped at a convenience store. The cashier kept looking at me and giving me a stink eye, then finally asked me if I was okay, and I was like, "yeah, why?" and he was like "you just got the caffeine jitters huh?" and I paused for a second and was like ("oh crap, that's right... the tremors... and increased Lamictal dose...") in my head, and was just like "yep!" in response... lol. I mentioned it to my brother, and he was like "well, now that you mention it, your nose ring is vibrating..." -_- I looked back on a video on my phone from around the time I was on 400 mg/day, and it was baaaad... I was on all kinds of stuff for the tremor too and it was not helping at all!

Lamictal I think is neurotoxic to me or something. Now I can't even tolerate 25 mg for more than a week without my body going into periodic, spontaneous waves of spasms/convulsions that "fade" in and out and last anywhere from 30 seconds to 2 minutes. It's literally almost like I'm having a tonic-clonic seizure except that I'm conscious for it. My muscles initially tense up and either stretch out or contract in all at once, almost like a tonic phase, and then the "spasms" begin, like a clonic phase... It's so incredibly uncomfortable to experience, and it takes about a week or more to go away after I stop taking it.

Share this post


Link to post
Share on other sites

Yeah, so far it's just a friend who stopped by who noticed it--which told me it was in fact happening and was in fact something I should report to my pdoc. 

that's scary about the lamictal reaction!

Share this post


Link to post
Share on other sites

I just checked it wince I have the BP monitor...............88/68. 

I've got to hope hat some of this is it being the middle of tthe night/just waking up

Share this post


Link to post
Share on other sites

@dancesintherain the systolic reading in that first one just then, 88, is awfully low... the diastolic, 68, is pretty good, actually.

How is your pulse doing? Beta-blockers like propranolol can often cause bradycardia in many people (causes the heart rate to slow down too much, I believe it is considered a sustained pulse of < 60 BPM. I know that just with 60 mg propranolol LA, my pulse hovers generally around 50-56 BPM during the day on average, but at night at has dropped down as low as 38-42 BPM in my sleep according to my Fitbit, which is incredibly scary to me! There are two medicines that are used for different types of hypotension: midodrine (ProAmantine, Orvaten) and droxydopa (Northera). If your hypotension gets to be a regular thing that is severe enough, perhaps those might be something to ask about?

I've tried managing the tremor with other meds... Primidone gave me the stupids probably worse than topiramate ever did and just didn't work nearly as well as propranolol. Topiramate works decently I guess, but good lord does it give me the stupids. Zonisamide worked actually quite well for my tremor for a long time without any side effects to speak of, but it just didn't give me adequate seizure control in the end.

I think I may talk to my neurologist this next time I see him about what my options are what with the bradycardia I'm definitely having. 

Share this post


Link to post
Share on other sites

My pulse is actually doing okay so far.  My pdoc has me check it an hour after taking the medication.  It tends to run around 70-75. 

I sent my pdoc the readings from this morning when I tested for orthostatic hypotension (114/58 and 98/65) and of course they weren't as low as it had been, so she doesn't think it's a problem. I sent her one of the later readings (95/55) but haven't heard back. 

It's actually working, so I hope I just adjust. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...